advertisement
Question
Posted by: Selvie | 2012/10/05

Headache &  Nuzak

My doctor has prescribed Nuzak as I have had severe headaches previously. I don''t believe that I have a depression problem but apparently my severe headaches are caused due to this. Now with 4 weeks of taking Nuzak the headaches are worse &  occurs suddenly at any part of the day, I then get virtually paralyzed with the severe headaches, I know it is a side-effect but this is really bad.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageHeadache expert

Dear Selvie,

It is not unknown that Nuzak can make headaches worse. If this is what has happened, then you should of course stop the drug. In my experience, headaches usually cause depression, not the other way around. To get to the root of the problem, you need what is called a “multidisciplinary assessment”, which should include a neurological examination to rule out any serious underlying condition. There are so many different structures in the head and neck, all of which can be involved in the headache process, that no single specialist can have all the knowledge necessary to make a comprehensive assessment and diagnosis. For instance, a neurologist will examine the brain and nervous system, a physiotherapist will look at the muscles, a dentist will examine the teeth etc. For this reason, the “multidisciplinary assessment” combines and integrates the expertise of different specialists who would normally treat headache patients in isolation, into a single more comprehensive body of knowledge. This enables the different members of the team to provide a co-ordinated treatment plan, so that all the contributing factors are addressed.

This assessment must include a thorough examination of the head and neck muscles to determine the presence of abnormal tension, and of the external carotid vasculature to determine whether there is an arterial element to the pain.

Headache sufferers often have a poor Quality of Life due to the constant pain and associated symptoms. For a free assessment of how your headaches are affecting your Quality of Life, click on http://www.headacheclinic.co.za/

This information has been supplied and checked by the multidisciplinary team of specialists at The Headache Clinic, in association with The International Headache Society and the South African Institute of Headache and Migraine Science. For consultation with these specialists, call The Headache Clinic (Cape Town, Durban, Johannesburg) on 0861 678 911.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Janet | 2013/01/13

I have been using Nuzak for quite a while. i stopped it suddenly about 2 weeks ago. I have been having major anger outbursts in the last week. When its finished, I almost feel like fainting, and i am shaking a little. Then ofcourse I feel so bad and sad, for it happened most of the times with my little girls. I just screamed and shouted like never before. I can see it hurts them very much, they dont know what is going on with mommy. I feel terrible. It almost feels if my brain is " collapsing" . I can not think straight, or concentrate. Can it be the sudden stop or do you think it is hormonal?

I would really appreciate your advise.

Reply to Janet
Posted by: Headache expert | 2012/10/06

Dear Selvie,

It is not unknown that Nuzak can make headaches worse. If this is what has happened, then you should of course stop the drug. In my experience, headaches usually cause depression, not the other way around. To get to the root of the problem, you need what is called a “multidisciplinary assessment”, which should include a neurological examination to rule out any serious underlying condition. There are so many different structures in the head and neck, all of which can be involved in the headache process, that no single specialist can have all the knowledge necessary to make a comprehensive assessment and diagnosis. For instance, a neurologist will examine the brain and nervous system, a physiotherapist will look at the muscles, a dentist will examine the teeth etc. For this reason, the “multidisciplinary assessment” combines and integrates the expertise of different specialists who would normally treat headache patients in isolation, into a single more comprehensive body of knowledge. This enables the different members of the team to provide a co-ordinated treatment plan, so that all the contributing factors are addressed.

This assessment must include a thorough examination of the head and neck muscles to determine the presence of abnormal tension, and of the external carotid vasculature to determine whether there is an arterial element to the pain.

Headache sufferers often have a poor Quality of Life due to the constant pain and associated symptoms. For a free assessment of how your headaches are affecting your Quality of Life, click on http://www.headacheclinic.co.za/

This information has been supplied and checked by the multidisciplinary team of specialists at The Headache Clinic, in association with The International Headache Society and the South African Institute of Headache and Migraine Science. For consultation with these specialists, call The Headache Clinic (Cape Town, Durban, Johannesburg) on 0861 678 911.

Reply to Headache expert

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement